MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TFNA 400MM/RIGHT - STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TFNA 400MM/RIGHT - STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.037.160S
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional patient¿s identifier: (b)(6).Patient¿s weight is unknown.Explanted date: not explanted, remained implanted.Complainant device is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an intramedullary (im) nailing of a trochanteric fracture of a hip using a trochanteric fixation nail-advanced (tfna) on (b)(6) 2017, a metal fragment was seen on the x-ray image after drilling, but before helical blade insertion.Drilling for the helical blade placement was smooth and the surgeon experienced no issues and did not have any resistance.To the surgeon¿s knowledge he did not hit the nail with the drill bit during drilling.After he removed the drill bit and before helical blade placement an intraoperative x-ray was taken which revealed a metal fragment.The surgeon was not sure where it came from.The x-ray image was not saved and is not available for review.The surgeon did not attempt to remove the fragment, as it was not a concern for patient¿s harm.The surgeon did inspect the drill bit and there was no visible damage noted to the drill bit.After the helical blade insertion, the nail set screw was able to be turned a quarter of a turn to lock the helical blade in place and again this was performed without incident.There was a later x-ray taken but due to the angle of the image the fragment is not visible.Procedure completed successfully without any surgical delay.Patient outcome reported as stable.Concomitant devices reported: tfna helical blade 100mm sterile (part # 04.038.300s, lot # unknown, quantity 1) 6mm/9mm cannulated stepped drill bit (part # 03.037.022, lot # f-19283, quantity 1).This report is for one (1) 11mm/130 deg ti cann tfna 400mm/right - sterile.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Complained part is not expected to be received for investigation; however, the concomitant drill bit was received on december 07, 2017.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
A device history record (dhr) review was performed for part # 04.037.160s, lot#: h360438 (sterile) - 11mm/130 deg ti cann tfna 400mm / right - sterile.Quantity 6.: manufacturing location: (b)(4), manufacturing date: 09-may-2017, expiration date: 30-apr-2027: component parts reviewed: part 04.037.942.2 - lock prong, 130 degree, tfna bp-55 lot ¿ l357740, part 04.037.912.4 - wave spring, shim ended bp-55 lot ¿ h249488, part 04.037.912.3 - tfna lock drive bp-58 lot ¿ h346358: part 21127 - raw material lot bp-80 lot ¿ h188690.Raw material received from (b)(6) company.Certified test report received from (b)(6) and certificate of test received for titanium ingot meet specification.Raw material receiving/putaway checklist meet requirements.Inspection sheet for tfna assembly inspection and inspection sheet for in-process/inspect dimensional/final ns063045 rev: j met inspection acceptance criteria.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Sterility documentation was reviewed and determined to be conforming.Product was not returned.Based on the information available, this complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11MM/130 DEG TI CANN TFNA 400MM/RIGHT - STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7082488
Report Number2939274-2017-50140
Device Sequence Number19115276
Product Code HSB
UDI-Device Identifier10886982096685
UDI-Public(01)10886982096685(17)270430(10)H360438
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.160S
Device Catalogue Number04.037.160S
Device Lot NumberH360438
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/05/2017
Supplement Date Received by Manufacturer12/07/2017
01/03/2018
Initial Report FDA Received Date12/05/2017
Supplement Report FDA Received Date01/02/2018
01/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR